MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA1830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: unknown a2: date of birth: unknown a4: weight: unknown a5: ethnicity: unknown a6: race: unknown b3: date of event: unknown d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: contact: confidential e1: address: confidential e1: telephone number: confidential e2: health professional: unknown the actual device is not available for return; therefore, an evaluation of the actual device was unable to be conducted.History investigation of the product with the involved product code/lot number - no anomaly was found in the manufacturing record and the shipping inspection record.- no other similar report was found in the past complaint file.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual device was not returned and investigation of it could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following work and inspections.- before the packaging process, 100% visual inspection is performed to confirm that there is no anomaly in appearance.- the outer diameter of product is controlled to confirm that there is no anomaly in it.- the length of outer layer at the distal end is measured to confirm that there is no anomaly such as missing length.The ifu of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." please refer to section h10 for the related reports.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5175307.The event description states: "guide wire used in interventional radiology case is suspected to have left a wire fragment behind in patient resulting in retained foreign object.There are multiple guide wires used and it is impossible to know which one it was.The same thing happened to the same patient on a different interventional radiology case on (b)(6).Wire fragments were not removed because it is not in the best interest of the patient to remove at this time, we pulled the lots of wires involved in case it is needed and to make sure no patients received wires from those lots.".

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23398615
Report Number9681834-2025-00198
Device Sequence Number10179399
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public(01)04987350714763(17)260831(10)240926
Combination Product (Y/N)N
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberGA1830
Device Catalogue NumberRA*FA18301C
Device Lot Number240926Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale